Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


weight loss please help
Jul 25, 2000

hi I am a 22 year old male and found out 2 months ago I was hiv+. I taking viracept and combivir tablets for about a month now. I am 5' 11" and went from 180lb to 168lb I would like to go back to 180 gaining some muscle. Is there any thing I can take, like the shakes from GNC or the vitamins shopper that can help me and is ok to take with the medicine I'm on.

Another thing is I have all me hair I would like to know is there any kind of shampoo or oils that I can use to help me keep my hair.

thank you

Response from Dr. Dieterich

You don't mention if you are having diarrhea from the viracept or not. I will assume you are not. The hair loss may be sign of many things including thyroid disease, so you should get that checked. Many people with HIV even being successfully treated, have low testosterones and I would certainly get that checked ASAP, because if it is low and at 22 it should be about 700, supplementing can be a great help. Many people also seem to benefit from protein shakes along with an exercise program. They are fine to take with the medication. Douglas T. Dieterich, M.D.


Previous
Lactate level?
Next
Wasting & Somatropin Dosage

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement